Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 17, 2020, 12:28 AM EDT for Terrell County, Webster County, Georgia. It took effect at Sep 17, 2020, 7:32 AM EDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2020, 12:28 AM EDT (04:28 UTC)
- In effect from
- Sep 17, 2020, 7:32 AM EDT
- Expired
- Sep 18, 2020, 10:01 AM EDT
- In force
- 26 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Terrell County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 112 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 6.66 ft at Sep 18, 2020, 6:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10.5 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
673
WGUS42 KTAE 170428
FLWTAE
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Tallahassee FL
1228 AM EDT Thu Sep 17 2020
...The National Weather Service in Tallahassee FL has issued a Flood
Warning for the following rivers in Georgia...
Kinchafoonee Creek near Preston (SR 41) affecting Terrell and
Webster Counties.
For the Kinchafoonee Creek...including Preston (SR 41), 11 E Of
Dawson At Pinewood Rd In Lee County...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 1230 PM EDT.
&&
GAC273-307-171630-
/O.NEW.KTAE.FL.W.0072.200917T1132Z-200921T0600Z/
/PRSG1.1.ER.200917T1132Z.200918T0600Z.200920T1800Z.NO/
1228 AM EDT Thu Sep 17 2020
The National Weather Service in Tallahassee has issued a
* Flood Warning for
the Kinchafoonee Creek near Preston (SR 41).
* From this morning to late Sunday night.
* At 12:00 AM EDT Thursday the stage was 5.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 7.9 feet just after midnight tonight. It
will then fall below flood stage early Sunday afternoon.
* Impact...At 7.0 feet, Low lying areas and river access roads will
flood.
&&
LAT...LON 3217 8457 3205 8450 3192 8434 3184 8434
3204 8456 3217 8462
$$4 follow-up statements
755
WGUS82 KTAE 170714
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
314 AM EDT Thu Sep 17 2020
...The Flood Warning continues for the following rivers in Georgia...
Kinchafoonee Creek near Preston (SR 41) affecting Terrell and
Webster Counties.
For the Kinchafoonee Creek...including Preston (SR 41), 11 E Of
Dawson At Pinewood Rd In Lee County...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 315 PM EDT.
&&
GAC273-307-171915-
/O.EXT.KTAE.FL.W.0072.200918T0000Z-200920T0130Z/
/PRSG1.1.ER.200918T0000Z.200918T1200Z.200919T1330Z.NO/
314 AM EDT Thu Sep 17 2020
...The Flood Warning is now in effect until late Saturday evening...
The Flood Warning continues for
the Kinchafoonee Creek near Preston (SR 41).
* From this evening to Saturday evening.
* At 2:00 AM EDT Thursday the stage was 5.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 7.6 feet tomorrow morning. It will then fall
below flood stage late Saturday morning.
* Impact...At 7.0 feet, Low lying areas and river access roads will
flood.
&&
LAT...LON 3217 8457 3205 8450 3192 8434 3184 8434
3204 8456 3217 8462
$$696
WGUS82 KTAE 171529
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1129 AM EDT Thu Sep 17 2020
...The Flood Warning continues for the following rivers in Georgia...
Kinchafoonee Creek near Preston (SR 41) affecting Terrell and
Webster Counties.
For the Kinchafoonee Creek...including Preston (SR 41), 11 E Of
Dawson At Pinewood Rd In Lee County...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1130 PM EDT.
&&
GAC273-307-180330-
/O.EXT.KTAE.FL.W.0072.200918T0600Z-200919T0000Z/
/PRSG1.1.ER.200918T0600Z.200918T0600Z.200918T1200Z.NO/
1129 AM EDT Thu Sep 17 2020
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Kinchafoonee Creek near Preston (SR 41).
* From late tonight to Friday evening.
* At 11:00 AM EDT Thursday the stage was 5.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage to a
crest of 7.0 feet just after midnight tonight. It will then fall
below flood stage tomorrow morning.
* Impact...At 7.0 feet, Low lying areas and river access roads will
flood.
&&
LAT...LON 3217 8457 3205 8450 3192 8434 3184 8434
3204 8456 3217 8462
$$
DH343
WGUS82 KTAE 180154
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
954 PM EDT Thu Sep 17 2020
...The Flood Warning is extended for the following rivers in
Georgia...
Kinchafoonee Creek near Preston (SR 41) affecting Terrell and
Webster Counties.
For the Kinchafoonee Creek...including Preston (SR 41), 11 E Of
Dawson At Pinewood Rd In Lee County...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1000 AM EDT.
&&
GAC273-307-181400-
/O.EXT.KTAE.FL.W.0072.200918T1200Z-200919T0000Z/
/PRSG1.1.ER.200918T1200Z.200918T1200Z.200918T1200Z.NO/
954 PM EDT Thu Sep 17 2020
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Kinchafoonee Creek near Preston (SR 41).
* From Friday morning to Friday evening.
* At 9:00 PM EDT Thursday the stage was 6.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 7.0 feet
tomorrow morning.
* Impact...At 7.0 feet, Low lying areas and river access roads will
flood.
&&
LAT...LON 3217 8457 3205 8450 3192 8434 3184 8434
3204 8456 3217 8462
$$156
WGUS82 KTAE 181401
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1001 AM EDT Fri Sep 18 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Kinchafoonee Creek near Preston (SR 41) affecting Terrell and
Webster Counties.
GAC273-307-181515-
/O.CAN.KTAE.FL.W.0072.000000T0000Z-200918T1401Z/
/PRSG1.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1001 AM EDT Fri Sep 18 2020
...The Flood Warning for the Kinchafoonee Creek near Preston (SR 41)
has been cancelled...
The Flood Warning is cancelled for
the Kinchafoonee Creek near Preston (SR 41).
* At 9:00 AM EDT Friday the stage was 6.6 feet.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to fall to 3.1 feet Wednesday
morning.
&&
LAT...LON 3217 8457 3205 8450 3192 8434 3184 8434
3204 8456 3217 8462
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 16, 11:26 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 16, 11:26 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1126 PM EDT Wed Sep 16 2020
.UPDATE...
Sally has been downgraded to a tropical depression and all
tropical storm warnings have been discontinued. The flash flood
watch remains as well as several flash flood warnings. These flash
flood warnings will transition to aerial flood warnings as the
night progresses where rain has stopped but runoff and impacts
from heavy rainfall remain. Kept high rain chances overnight as
Sally continues northeast and rainbands develop off the Gulf and
move inland.
&&
.PREV DISCUSSION [653 PM EDT]...
.NEAR [Through Thursday]...
The track of Sally will move to the northeast across southeast
Alabama tonight and then across central Georgia on Thursday. While
Sally will continue to weaken at it moves further inland, we will
still experience impacts across our forecast area. The main impacts
tonight will be possible tropical storm force winds, mainly in gusts
for the zones still under tropical storm warnings. Isolated
tornadoes in the rain bands will also be possible and the threat has
been expanded further eastward to include all counties in our CWA
until 7 pm EDT.
However, the greatest concern for tonight and on Thursday will be
ongoing flooding with the threat for additional flooding from very
heavy downpours. A Flash Flood Watch continues in effect for most of
the western half of our GA zones, SE AL, and our Florida counties
from Leon and Wakulla westward through Thursday morning. For a
list of active watches, warnings, and advisories, please scroll to
the bottom of this discussion product. PoPs will be likely to
categorical (70-90%) tonight and Thursday but will begin to taper
off from west to east during the day on Thursday.
.SHORT TERM [Thursday Night Through Friday Night]...
The remnants of Sally will pick up forward speed and get absorbed
in a cold front as it passes through the Carolina's on Friday. This
front is forecast to move into at least the northern portion of our
CWA Friday/Friday night with rain chances diminishing from north to
south.
.LONG TERM [Saturday Through Wednesday]...
The aforementioned cold front is forecast to continue to press
southward and through our forecast area by Saturday with a cooler
fall like airmass filtering in from behind. However, rain chances may
continue as models show an overrunning event setting up with
northeast flow in the lower levels and southwest winds aloft.
Highs through the period will mostly be in the 70s with lows
dropping into the upper 50s to lower 60s Sunday night into early
next week.
.AVIATION...
[Through 00Z Friday]
Outer bands from TS Sally are impacting the eastern terminals,
while an area of heavy rain near Sally's core is creeping along
just north and west of DHN. Rain should continue at those sites
for much of the period, especially at DHN and ABY, where IFR
vsbys/cigs are possible with gusty winds. Winds turn southwesterly
by tmrw as MVFR conds mostly prevail outside of rain. A PROB30
for TSRA and 4SM were also included for all terminals at the end
of the cycle.
.MARINE...
Hurricane Sally has moved inland but continues to generate
dangerous seas across the northeast Gulf of Mexico. Winds will
gradually diminish but seas will likely remain elevated at
advisory levels across the western waters through Thursday night.
Winds and seas are expected to be below headline criteria Friday
through Saturday before ramping up to at least cautionary levels
by Sunday as the gradient tightens up across the waters behind a
cold front.
.FIRE WEATHER...
No fire weather concerns.
.HYDROLOGY...
With widespread rains from Hurricane Sally, many of our rivers
will likely rise towards flood stage through this week and into
next week. Currently, warnings are issued for the Choctawhatchee
at Bruce, Pea at Ariton and Shoal at Mossy Head. Expect more rises
into flood in these basins and additional basins with time.
Upgraded the coastal flood advisory to a storm surge warning for
2-4 ft surge at the coast in Walton and Bay counties. Further
along the coast, no changes needed with 1-3 feet still expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 85 71 83 69 / 90 80 40 40 10
Panama City 76 84 73 84 72 / 90 70 40 30 20
Dothan 71 80 68 80 67 / 90 80 40 30 10
Albany 73 82 71 80 69 / 90 90 40 40 10
Valdosta 73 84 71 82 69 / 80 90 40 40 10
Cross City 74 86 74 85 71 / 70 80 50 50 20
Apalachicola 77 85 74 84 72 / 90 80 40 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 8 PM EDT Thursday for Coastal Dixie-
Coastal Franklin-Coastal Wakulla.
Flash Flood Watch until 8 AM EDT /7 AM CDT/ Thursday for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
Coastal Flood Warning until 2 PM EDT Thursday for Coastal
Jefferson-Coastal Taylor.
Coastal Flood Advisory from 2 PM to 8 PM EDT Thursday for
Coastal Jefferson-Coastal Taylor.
GA...Flash Flood Watch until 8 AM EDT Thursday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch until 7 AM CDT Thursday for Coffee-Dale-Geneva-
Henry-Houston.
GM...Flash Flood Watch until 8 AM EDT /7 AM CDT/ Thursday for Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Mexico Beach to Apalachicola FL out
20 NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM.
Small Craft Advisory until 2 PM EDT /1 PM CDT/ Thursday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Scholl
NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...IG
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...BarryIn the hours before
Local storm report, Sep 16, 6:50 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM STORM SURGE HIGHLAND VIEW 29.84N 85.32W
09/16/2020 GMZ752 FL PUBLIC
REPORTS OF WATER OVER THE ROADWAY ON 98 NEAR
PORT ST JOE.
&&
RHLocal storm report, Sep 16, 8:27 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HEAVY RAIN 3 SW BELLWOOD 31.14N 85.83W
09/16/2020 E14.00 INCH GENEVA AL TRAINED SPOTTER
&&
MCDLocal storm report, Sep 16, 8:44 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
844 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 3 NE MORVEN 30.98N 83.46W
09/16/2020 BROOKS GA TRAINED SPOTTER
&&
MCDLocal storm report, Sep 16, 11:39 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND DMG 3 SW SOUTHWEST GA REGIO 31.50N 84.24W
09/16/2020 DOUGHERTY GA LAW ENFORCEMENT
TREE DOWN.
&&
CJMLocal storm report, Sep 16, 11:44 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1144 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 E ALBANY 31.58N 84.16W
09/16/2020 DOUGHERTY GA LAW ENFORCEMENT
AT LEAST 10 ROADS CLOSED DUE TO FLOODING.
&&
CJMLocal storm report, Sep 16, 11:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1152 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD GENEVA 31.04N 85.88W
09/16/2020 GENEVA AL EMERGENCY MNGR
ALL ROADS AND BRIDGES IN GENEVA COUNTY
CLOSED DUE TO FLOODING.
&&
CJMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:18 PM EDT | Areal Flood Warning | TAE | Baker, Colquitt, Early, Miller, Mitchell | 12 hr |
| Sep 16, 11:29 PM EDT | Areal Flood Warning | TAE | Seminole | 11 hr |
| Sep 16, 11:38 PM EDT | Areal Flood Warning | TAE | Grady, Thomas | 11 hr |
| Sep 17, 12:31 AM EDT | River Flood Warning | TAE | Lee | 58 hr |
| Sep 17, 2:17 AM EDT | Areal Flood Warning | TAE | Calhoun, Clay, Dougherty, Early, Lee, Quitman and 2 more | 8 hr |
| Sep 17, 2:36 AM EDT | Areal Flood Warning | TAE | Colquitt, Tift, Worth | 8 hr |
| Sep 17, 2:48 AM EDT | Areal Flood Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift, Turner | 7 hr |
| Sep 17, 3:31 AM EDT | Areal Flood Warning | TAE | Decatur, Miller, Seminole | 7 hr |
| Sep 17, 11:53 AM EDT | River Flood Warning | TAE | Dougherty | 22 hr |
| Sep 17, 1:22 PM EDT | River Flood Warning | TAE | Lee | 50 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.